View the step-by-step solution to:

Question: You are working in a clinic where a 24 year old female is being seen for suspected lithium (Eskalith) toxicity. She reports feeling...

Question:You are working in a clinic where a 24 year old female is being seen for suspected lithium (Eskalith) toxicity. She reports feeling nauseated, shaky, weak and has had episodes of diarrhea. She takes Lithium (Eskalith )600 mg po tid. She reports taking the medicine as prescribed. 

Upon further discussion, she reports feeling "down" recently so she has been running extensively to try and lift her spirits. She asks you if her feelings of depression mean her bipolar disorder is out of control and she asks you "what exactly is bipolar disorder?". Her serum lithium level is 1.9 mEq/L.

Explain how you will respond to her questions. 

Develop a detailed teaching plan for this patient. Be sure to include details about bipolar disorder. 

Provide all necessary information regarding Lithium (Eskalith)- including classification, action, side effects, nursing considerations/interventions. 

What is a therapeutic serum level?

Be thorough and detailed.

Recently Asked Questions

Why Join Course Hero?

Course Hero has all the homework and study help you need to succeed! We’ve got course-specific notes, study guides, and practice tests along with expert tutors.

-

Educational Resources
  • -

    Study Documents

    Find the best study resources around, tagged to your specific courses. Share your own to gain free Course Hero access.

    Browse Documents
  • -

    Question & Answers

    Get one-on-one homework help from our expert tutors—available online 24/7. Ask your own questions or browse existing Q&A threads. Satisfaction guaranteed!

    Ask a Question